Hail, Archer
- When
- June 4, 4:45 PM CST
- Where
- Archer County, Holliday
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.800, -98.700
20 hail, 3 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 4, 2:48 PM CST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 348 PM CDT SAT JUN 4 2005 .DISCUSSION... SIGNIFICANT SEVERE WX OUTBREAK APPEARS ABOUT TO UNFOLD. DRYLINE MOVING/MIXING E ACROSS W OK WITH INCREASING CONVERGENCE AS WINDS BEHIND DRYLINE HAVE VEERED TO NEARLY DUE W IN SOME AREAS WHILE WINDS OVER CENTRAL OK REMAIN S AND OCCASIONALLY SSE. CONVERGENCE ZONE LINES UP WITH AXIS OF MAX SBCAPE RANGING FROM 4500 J/KG NEAR KS BORDER TO OVER 6000 S OF KSPS. 18Z OUN SOUNDING SHOWS CAP WEAKENING...BUT WILL STILL TAKE SOME HEATING AND CONVERGENCE/LIFT TO BREAK IT. TWO MESOSCALE AREAS OF CONCERN FOR ENHANCED SEVERE POTENTIAL BY 22-00Z...ONE NEAR AND DOWNSTREAM FROM SFC LOW/TRIPLE POINT NEAR KS/OK BORDER...AND POSSIBLY NC TX AND SW OK NE TOWARD CENTRAL OK WHERE DRYLINE APPEARS TO BE PUNCHING INTO HIGHER CAPE ENVIRONMENT. TORNADO POTENTIAL APPEARS HIGHEST UP N WHERE MID LEVEL DYNAMICS AND 0-6KM SHEAR WILL BE STRONGEST AHEAD OF APPROACHING SHORTWAVE TROF...AND CHANCES ARE BETTER OF LOW LEVEL WINDS BACKING AND LOW- LEVEL SHEAR INCREASING. OTHERWISE...EXTREME CAPE AND 30KT OR SO OF MEAN LAYER SHEAR SUPPORT SUPERCELLS WITH GIANT HAIL. ANY STORMS THAT REMAIN ISOLATED...MOVE OUT AHEAD OF DRYLINE INTO DEEPER MOISTURE...AND CAN MAINTAIN BACKED LOW-LEVEL WINDS AHEAD OF IT...WILL HAVE ATTENDANT POTENTIAL FOR TORNADOES. TORNADO THREAT MAY INCREASE FOR A WHILE AFTER SUNSET AS SFC WINDS BACK SLIGHTLY AND LLJ BEGINS TO STRENGTHEN. NEARLY STATIONARY FRONT EXTENDING W ACROSS OK AND N TX PANHANDLES WILL BE OVERTAKEN BY A REINFORCING SURGE OF COOL AIR NOW MOVING SE ACROSS E CO AND W KS. AS DRY LINE HALTS ACROSS W AND NCENTRAL OK THIS EVENING...COLD FRONT WILL OVERTAKE IT. MAY WELL SEE A LINE OF STORMS BUILD DOWN THE FRONT AS IT ZIPS TOGETHER WITH THE DRYLINE. CONVECTIVE REMNANTS MAY LINGER INTO SUN MORNING OVER S PARTS OF AREA. SFC FRONT EXPECTED TO STALL AND WEAKEN ACROSS AREA...BUT OUTFLOW BOUNDARIES WILL LIKELY BE AROUND AND SO WILL THE VERY MOIST AIR MASS NOW OVER THE AREA. BEST CHANCES FOR REDEVELOPMENT ON SUN LOOK TO BE ACROSS E AND S PARTS OF AREA. ONLY SMALL CHANGES TO DAYS 3-7. SFC FRONT MAY DRIFT INTO AREA AROUND MIDWEEK TO SLIGHTLY INCREASE THE RAIN-TSTORM CHANCES. OTHERWISE... DRYLINE GENERALLY EXPECTED TO REMAIN W OF AREA. WEAKER MID LEVEL FLOW AND LACK OF SFC BOUNDARIES WILL LIMIT STORM CHANCES FOR THE MOST PART. HOWEVER...THINGS LOOK DECIDEDLY MORE INTERESTING NEXT WEEKEND AS UNSEASONABLY STRONG TROF DEVELOPS OUT W. WE MAY WELL HAVE A STRONG CAP TO OVERCOME...BUT STRENGTHENING FLOW ALOFT SUGGESTS INCREASING CHANCES OF STRONG/SEVERE T-STORMS AT LEAST ALONG DRYLINE INTO W PARTS OF CWA. TEMPERATURES THROUGHOUT THE FORECAST ARE BASED MAINLY ON PERSISTENCE AND MOS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 85 69 90 / 60 30 40 20 HOBART OK 66 86 69 91 / 30 20 30 20 WICHITA FALLS TX 70 88 70 92 / 50 30 40 20 GAGE OK 57 85 67 91 / 0 10 20 20 PONCA CITY OK 66 85 67 90 / 60 20 30 20 DURANT OK 72 91 71 90 / 40 30 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/05
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT JUN 4 2005
OKZ004>048-050>052-TXZ083>090-051200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
NORTH AND CENTRAL OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS MOST OF THE REMAINDER OF OKLAHOMA AND NORTH
TEXAS.
LOCATION...
THE MODERATE RISK AREA IS BOUNDED BY A LINE GENERALLY FROM WAKITA TO
LAWTON TO ARDMORE AND MUSKOGEE. THE SLIGHT RISK AREA INCLUDES THE
REMAINDER OF OKLAHOMA AND NORTH TEXAS...EAST OF A LINE FROM FREEDOM
TO ALTUS.
TIMING...
THE MOST LIKELY TIME IS FROM 3 PM TO 6 AM.
IMPACTS...
STORMS THAT DEVELOP DURING THE AFTERNOON AND EARLY EVENING MAY BE
ACCOMPANIED BY BASEBALL SIZE HAIL AND 75 MPH WINDS. IF STORMS CAN
PERSIST AFTER DARK...TORNADOES WILL BE POSSIBLE IN THE MODERATE RISK
AREA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS FROM 3 PM THROUGH
OVERNIGHT.
DISCUSSION...
A DRYLINE WILL MOVE NEAR THE WESTERN EDGE OF THE SLIGHT RISK AREA BY
MID AFTERNOON...WITH CONVERGENCE ALONG IT SUFFICIENT FOR ISOLATED TO
SCATTERED THUNDERSTORM DEVELOPMENT. EXTREME INSTABILITY WILL COMBINE
WITH SUFFICIENT VERTICAL WIND SHEAR TO ALLOW ANY STORMS THAT DEVELOP
TO QUICKLY BECOME SEVERE. SUPERCELLS ARE POSSIBLE...WHICH MAY BE
ACCOMPANIED BY ISOLATED TORNADOES...BASEBALL SIZE HAIL AND WINDS TO
75 MPH.
SEVERE THUNDERSTORMS WILL LIKELY CONTINUE INTO THE EVENING HOURS AS
THE COLD FRONT CATCHES UP WITH THE DRYLINE...AND THE LOW LEVEL JET
STRENGTHENS. TORNADO POTENTIAL WILL CONTINUE DURING THE
EVENING...PRIMARILY ACROSS THE MODERATE RISK AREA...WHERE SHEAR WILL
BE GREATEST. STORMS WOULD THEN PROGRESS EASTWARD
OVERNIGHT...POSSIBLY MERGING INTO ONE OR MORE CLUSTERS...WHILE
INFLUENCING THE REMAINDER OF THE RISK AREAS.
THIS DEVELOPING SITUATION WILL BE CLOSELY MONITORED THROUGH THE
AFTERNOON HOURS. PARTS OF NORTHERN OKLAHOMA COULD BE UPGRADED TO
HIGH RISK LATER TODAY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE SUNDAY...MAINLY
SOUTH OF A LINE FROM ELK CITY...TO PERRY...FROM LATE AFTERNOON INTO
THE EVENING...WHERE A FRONTAL BOUNDARY IS EXPECTED TO LIE DURING THE
TIME OF MAXIMUM HEATING.
AFTER SUNDAY...A LOW CHANCE OF THUNDERSTORMS WILL EXIST EVERY DAY
THROUGH THE END OF NEXT WEEK...AS WARM AND HUMID CONDITIONS PREVAIL.
WITH AN UPPER RIDGE BUILDING OVER THE AREA...A CAPPING INVERSION AND
REDUCED WIND SHEAR WILL MINIMIZE THE POTENTIAL FOR SEVERE STORMS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
05SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 456 PM CDT SAT JUN 4 2005 OKZ025-027>029-042215- CLEVELAND OK-GRADY OK-MCCLAIN OK-OKLAHOMA OK- 456 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GRADY...MCCLAIN AND OKLAHOMA COUNTIES. A DEVELOPING THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF NEWCASTLE AT 456 PM CDT...MOVING NORTHEAST AT 30 MPH. A SEVERE THUNDERSTORM WAS LOCATED JUST SOUTH OF AMBER AT 456 PM...AND IT WAS ALSO MOVING NORTHEAST AT 30 MPH. IF THIS STORM MAINTAINS IT INTENSITY AND MOVEMENT...WARNINGS MAY BE NEEDED FOR SOUTHWEST PARTS OF THE OKLAHOMA CITY METRO AREA. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CLEVELAND...GRADY...MCCLAIN AND OKLAHOMA COUNTIES...INCLUDING THE CITIES OF MOORE...NORMAN AND THE OKLAHOMA CITY METRO AREA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
502 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL PUMPKIN CENTER 34.60N 98.21W
06/04/2005 0.88 INCH COMANCHE OK AMATEUR RADIO
&&
DWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 510 PM CDT SAT JUN 4 2005 TXZ085-042230- WILBARGER TX- 510 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WILBARGER COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 29 MILES SOUTHWEST OF LOCKETT AT 510 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM IS LIKELY PRODUCING HAIL TO THE SIZE OF HALF DOLLARS SO PERSONS IN WILBARGER COUNTY SHOULD BE PREPARED FOR WARNINGS AND SEVERE WEATHER. PEOPLE IN WILBARGER COUNTY...INCLUDING THE CITY OF VERNON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SIX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 2 E TUTTLE 35.29N 97.78W
06/04/2005 1.00 INCH GRADY OK TRAINED SPOTTER
0515 PM HAIL 1 S TUTTLE 35.28N 97.82W
06/04/2005 1.00 INCH GRADY OK TRAINED SPOTTER
ON HWY 92
&&
DWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 531 PM CDT SAT JUN 4 2005 OKZ028-042245- MCCLAIN OK- 531 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MCCLAIN COUNTY. AN AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL EXTENDED FROM 8 MILES WEST OF BLANCHARD TO 19 MILES SOUTHWEST OF DIBBLE AT 531 PM CDT...MOVING NORTHEAST AT 35 MPH. PEOPLE IN MCCLAIN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL PUMPKIN CENTER 34.60N 98.21W
06/04/2005 1.75 INCH COMANCHE OK AMATEUR RADIO
&&
EMThe Altus AFB radar (KFDR), 68 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
20 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.
Hail was observed near the intersection of Highway 432 and Highway 287.
Hail was reported on Highway 183 covering the ground.
Hail was reported near the intersection of Highway 135 and Highway 11W.
Hail was observed on the southeast side of town.
The narrow tornado was reported by fire personnel near Lake Kickapoo. No known damage.
Hail was observed on the southwest side of the city, near the intersection of Highway 369 and Highway 277.
Hail was reported on the southwest side of the city, near the stadium.
The wind gust was measured on the east side of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyThe tornado archive for Texas, 2005Warnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452106, 5456738, 5456739, 5456740, 5456792, 5456793, 5456794, 5456795, 5456796, 5456797, 5456798, 5456799, 5456800, 5456811, 5456801, 5456802, 5456803, 5456804, 5456805, 5456806, 5456807, 5456808, 5456809, 5456810.